Just Weaned Off Luvox... Terrified Of What I Am Feeling
Posted 26 November 2010 - 11:18 AM
I am new here. I have been on medication for MDD, GAD, PTSD, and SIB/bulimia for 7 years. Yeah, that's a lot of stuff, but I'm really not that screwed up . I have been on a lot of medications in the past, but for the past three years I have been on Luvox (50mg BID) and Ativan (2mg TID). I have to get off the meds. This has reached a point where I don't even know who I am off of the meds. I was put on anti-depressants/ anti-anxieties while suffering postpartum depression about 7 years ago. I have had anxiety issues and bouts of agoraphobia by entire life.
Within the last two months, my doctor and I started tapering my Luvox. I took my last dose 23 days ago. It was not a fun withdrawal... the first week was actually okay, the second and third were tough. Bad insomnia, and the most annoying feeling in the world that I had to move my legs. The only thing I can compare it to is Restless Leg Syndrome but it never stopped. It was maddening. All of that has stopped. Now I just cry. A lot. I have lost a little weight already from being off of it, which I like, but I cannot stop crying. Everything makes me cry, even commercials with dogs. And I don't even like dogs . I don' know if this is me, or if this is part of relearning how to live off of antidepressants. Situationally, I am in a much better place in my life than I was 7 years ago when I went on the meds, so I agreed this was the ideal time to start withdrawing. I find myself thinking about sad things in my life that I had become pretty good at blocking out for the past few years.
I am excercising for 2 hours a day in an attempt to stay healthy and focused. I am drinking a ton of water and eating healthier than ever. I also started taking vitamins again. My dooctor just gives me his statistic that "withdrawal takes about three weeks", but I wanted to ask people who have experienced this, will I ever feel normal again? I do not have a desire to cut, thank G-d, but I am feeling a bit hopeless about my future, even though I have some really good things coming up in the very near future. Sometimes I do wonder if I am just not mant to be in this world. When do you finally say enough is enough with battling this depression and anxiety? Making matters worse, I still have to withdraw from Ativan, which is TERRIFYING. Can someone just lie to me and tell me I will be normal again... whatever normal is?
Posted 26 November 2010 - 12:45 PM
The reason I recommend a psychiatrist is that they are experts in this field. They put you through questionaires and then through consulatation get to the root if you may have a physcial illness (I prefer to think of mental illness as physical as often it *can* be in nature) and if you have say *clinical depression* (please note, I am not saying you do, merely using this as an example), its a lack of happy hormones and you may not be able to withdraw from some type of medical assistance. I am a *lifer* as my brain does not produce enough happy hormones which gives me my highs, allow me to fell good and upbeat about myself, give me a good self-esteem and feel good about myself. General Practioners (if you live in the USA) are not really equipped to handle more than general depression whereas an expert Psychiatrist is. Perhaps Luvox is *not* the drug of choice for you, and he may prescribe another medication(s). Its kinda like having diabetes, you would have to take a medication for that wouldnt you? I am not saying this is the case but you seem to be back-sliding and this is not a good thing to do. Many people live very happy and productive lives taking one little pill in the morning to keep their happy hormones up to par.
Please see your doctor again at least and at this point I might suggest you ask him to refer you to a pychiatrist. The real *old* you is still in there, you may just not be on the right medication and thats what an expert psychiatrist can do for you. It takes playing with medications to get on the proper one *and* the proper dosage and you post worries me that you are not
where you should be. And I want to stress that *yes* you can be normal again, lots of people do just fine when finally on proper medications, I functioned for like 25 years doing just fine being myself while on an AD, and so can you! PLEASE I beg of you not to dispair, but see a psychiatrist and also a therapist, I like to tackle my issues from both sides of the spectrum so to speak as I want the very best help I can for myself.
Feel free to PM (private message) me if you wish to talk more privately or just to chat and vent if you need to, I know you are scared and frightened, alot of us have been there, but you really neednt torture yourself this way as proper medications are available should you need them. I just think/hope that seeing a psychiatrist will help you come to terms with where your problems may lie.
Good luck and contact me through PM if you have further questions I might be of some assistance with. Also you are not alone in how you feel which is why others like us are here on DF helping to support each other.
Posted 26 November 2010 - 02:09 PM
I had to put in this quite from your Doctor as it must be wishful thinking on his behalf:
My doctor just gives me his statistic that "withdrawal takes about three weeks
Withdrawal after a good long tapering/weaning off period can take a few months, and yes you can get back to your 'normal self' provided you were feeling very well indeed on the medication you have just weaned off. The restless legs and other symptoms like agitation will eventually go , again there is no time scale for this.
Your Ativan 2 mg 3 times a day is equivalent to taking 20 mg Valium x 3 times a day that is 60 mg od Diazepam a day!( I mg of Ativan is = to 10 mg of Valium/Diazepam) Now you do need a very very slow tapering program to get off this level of benzodiazepones. Why of why do Doctors let patients stay on this addictive medication which they grow a tolerance too. Do not let him rush you off this medication.
My advice , go back on an SSRI like Prozac and when you are feeling well and only then, start withdrawing from Ativan otherwise it is going to be really tough. You should always withdraw from Ativan while you are on an effective SSRI not the other way round.
See you Doctor say you don't want to start withdrawing from Ativan until you are on an effective SSRI like Prozac again.
ps you cam pm me if you weant any more advice.
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.
Posted 29 November 2010 - 01:02 PM
I am sure I am going to have a ton of questions coming up, so please bear with me. This whole thing is overwhelming and scary. I don't like knowing there are other people that suffer/have suffered in their lives the way that I have, so it sounds awful to say, but it is such a comfort to know there are others who understand what I am feeling and have walked in my shoes.
Posted 05 December 2010 - 04:43 PM
I agree with Jimbow15 that you should consider stabilizing on an SSRI such as Prozac (which is fat soluble and has a longer half-life) and taper the Ativan very slowly and under the supervision of your healthcare provider. I highly recommend the Ashton Manual "Please PM Member for Link" as a resource to educate yourself about benzodiazepines, their effects on the brain, and how to successfully wean yourself from them. Best of luck.
Edited by Trace, 06 December 2010 - 05:33 AM.
Link Removed as per TOS
Posted 12 December 2010 - 12:49 PM
I hope you are feeling a bit better by now, as this point is two weeks old, but I am in a very similar situation, and wanted to tell you that it really, really does get better. I was recently in the hospital for a month (just got out last week, in fact), where I was tapering off two benzos (Valium and Xanax), which I was taking at 30mg daily and 4mg daily, respectively. This was a temporary solution (that turned into a less than ideal/short term one) to quell the intensity of my insomnia, largely because my insurance company refused to pay for the sleep aids that actually work for me (which has been much easier to contest re: "medical necessity" after being hospitalized and using one of them, which much success, to sleep). I was terrified of coming off of these medications, as the dosage, especially of Xanax, was quite high; and I'm properly terrified myself after reading through Internet posts about withdrawal regarding side effects and time-length. As everyone's body is different, what it true for others might not be true for you. Just make sure to work very, very closely with your psychiatrist. My doctor and I started the process by getting me off of Xanax, and we found I was able to taper much quicker than initially expected without terribly adverse reactions (my anxiety, naturally, increased, but so did my cognitive clarity
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users